MAUDE Adverse Event Report: ARTHREX, INC. FDL IMPLANT SYSTEM, 4.75 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. FDL IMPLANT SYSTEM, 4.75 MM; BONE FIXATION SCREW/PLATE
Model Number FDL IMPLANT SYSTEM, 4.75 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
A sales representative reported via phone that an ar-1547bc-cp fdl implant system had an issue during a fdl transfer procedure.When the surgeon went to put in the screw and turned it clockwise, the screw was delaminating and disintegrating upon insertion, and broke.There was biocomposite debris produced inside the patient, the broken screw and all fragments were removed from the patient.Another ar-1547bc-cp fdl implant system with a different lot number, 15332204, was used to complete the procedure successfully; there was no harm to the patient.The complaint device was discarded, but a picture was taken.There was a 2-minute case delay, and it could not be confirmed if additional anesthesia was administered.This occurred during use with no reported patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, including improper bone preparation, misaligned insertion, and/or prying or levering the device during insertion.These factors may have contributed to the malfunction or compromised the integrity of the implant during the procedure.

Brand Name
FDL IMPLANT SYSTEM, 4.75 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22004324
Report Number1220246-2025-02004
Device Sequence Number18420620
Product Code HWC
UDI-Device Identifier00888867315150
UDI-Public(01)00888867315150(11)250211(17)290131(10)15387718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFDL IMPLANT SYSTEM, 4.75 MM
Device Catalogue NumberAR-1547BC-CP
Device Lot Number15387718
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown